Alert archive / South Dakota / High Wind Warnings in 2015
High Wind Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Nov 17, 2015, 2:40 PM CST for 18 counties in South Dakota. It took effect at Nov 18, 2015, 11:00 AM CST. It was in force for 10 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 2:40 PM CST (20:40 UTC)
- In effect from
- Nov 18, 2015, 11:00 AM CST
- Expired
- Nov 18, 2015, 9:18 PM CST
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 11:50 AM CST | NON-TSTM WND GST 61 | 13 Nnw Sansarc, SD | SUSTAINED 45 MPH |
| Nov 18, 12:20 PM CST | NON-TSTM WND GST 67 | 4 W Trail City, SD | SUSTAINED AT 48 MPH |
| Nov 18, 1:02 PM CST | NON-TSTM WND GST 68 | 1 Ne Hayes, SD | |
| Nov 18, 1:09 PM CST | NON-TSTM WND GST 59 | Pierre, SD | KPIR ASOS. |
| Nov 18, 1:09 PM CST | NON-TSTM WND GST 61 | Mobridge, SD | |
| Nov 18, 1:15 PM CST | HIGH SUST WINDS 40 | 10 W Long Lake, SD | SUSTAINED 40 MPH GUST TO 48 MPH |
| Nov 18, 1:30 PM CST | NON-TSTM WND GST 61 | 2 N Herreid, SD | |
| Nov 18, 1:30 PM CST | NON-TSTM WND DMG | Selby, SD | 10 FOOT SECTION OF THE WALWORTH COUNTY CONSERVATION BUILDING WAS PEELED BACK FROM THE GROUND TO THE ROOF. |
| Nov 18, 1:32 PM CST | NON-TSTM WND GST 61 | Mobridge, SD | |
| Nov 18, 1:47 PM CST | NON-TSTM WND GST 62 | 2 S Murdo, SD | |
| Nov 18, 2:06 PM CST | NON-TSTM WND GST 77 | 10 S Bullhead, SD | |
| Nov 18, 2:10 PM CST | NON-TSTM WND GST 63 | 1 Ne Stephan, SD | |
| Nov 18, 2:10 PM CST | NON-TSTM WND GST 66 | 7 N Frederick, SD | SUSTAINED 42 MPH |
| Nov 18, 2:59 PM CST | NON-TSTM WND GST 59 | 13 N Vivian, SD | |
| Nov 18, 3:10 PM CST | NON-TSTM WND GST 63 | Craven Corner, SD | |
| Nov 18, 3:20 PM CST | HIGH SUST WINDS 41 | 3 Ssw Whitlocks Bay Rec, SD | |
| Nov 18, 3:20 PM CST | NON-TSTM WND GST 58 | 5 S Richmond Lake Rec A, SD | |
| Nov 18, 3:20 PM CST | NON-TSTM WND GST 58 | Tolstoy, SD | |
| Nov 18, 3:20 PM CST | NON-TSTM WND GST 64 | 5 E Orient, SD | |
| Nov 18, 3:50 PM CST | NON-TSTM WND GST 64 | Tolstoy, SD | SUSTAINED 40 MPH |
| Nov 18, 5:30 PM CST | NON-TSTM WND GST 63 | 1 E Harrold, SD | SUSTAINED 45 MPH |
| Nov 18, 5:50 PM CST | NON-TSTM WND GST 65 | 1 Ne Stephan, SD | SUSTAINED 50 MPH |
| Nov 18, 6:00 PM CST | NON-TSTM WND GST 71 | 3 Se Reliance, SD | SUSTAINED 45 MPH |
| Nov 18, 6:00 PM CST | NON-TSTM WND GST 74 | 13 E Eureka, SD | SUSTAINED 45 MPH...RWIS |
| Nov 18, 6:20 PM CST | NON-TSTM WND GST 65 | Craven Corner, SD | |
| Nov 18, 7:20 PM CST | NON-TSTM WND GST 58 | 1 Wnw Mellette, SD | |
| Nov 18, 7:40 PM CST | NON-TSTM WND GST 66 | 2 N Herreid, SD | SUSTAINED 42 MPH |
| Nov 18, 7:50 PM CST | NON-TSTM WND GST 63 | 4 W Blunt, SD | RWIS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS73 KABR 172040 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 240 PM CST TUE NOV 17 2015 ...STRONG NORTHWEST WINDS WEDNESDAY INTO THURSDAY... SDZ003-004-009-015-016-033>035-045-048-180445- /O.UPG.KABR.HW.A.0003.151118T1500Z-151119T1800Z/ /O.NEW.KABR.HW.W.0004.151118T1500Z-151119T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 240 PM CST TUE NOV 17 2015 /140 PM MST TUE NOV 17 2015/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ005-010-017-036-180445- /O.NEW.KABR.HW.W.0004.151118T1500Z-151119T1800Z/ MCPHERSON-EDMUNDS-FAULK-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...HIGHMORE 240 PM CST TUE NOV 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO NOON CST THURSDAY. * TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SD
6 follow-up statements
563 WWUS73 KABR 180558 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1158 PM CST TUE NOV 17 2015 ...STRONG NORTHWEST WINDS WEDNESDAY INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-181400- /O.CON.KABR.HW.W.0004.151118T1500Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1158 PM CST TUE NOV 17 2015 /1058 PM MST TUE NOV 17 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY... * TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
944 WWUS73 KABR 180950 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CST WED NOV 18 2015 ...STRONG NORTHWEST WINDS TODAY INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-181800- /O.EXT.KABR.HW.W.0004.151118T1700Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 350 AM CST WED NOV 18 2015 /250 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO NOON CST /11 AM MST/ THURSDAY... * TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006>008-011-018>023-037-051-181800- /O.NEW.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER...FORT THOMPSON 350 AM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY. * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...PERSISTENT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
224 WWUS73 KABR 181652 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1052 AM CST WED NOV 18 2015 ...STRONG NORTHWEST WINDS TODAY INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-190200- /O.CON.KABR.HW.W.0004.151118T1700Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1052 AM CST WED NOV 18 2015 /952 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006>008-011-018>023-037-051-190200- /O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER...FORT THOMPSON 1052 AM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...PERSISTENT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
916 WWUS73 KABR 181826 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1226 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS THIS AFTERNOON INTO THURSDAY... SDZ006-018-037-051-190300- /O.UPG.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ /O.EXB.KABR.HW.W.0004.151118T2100Z-151119T1800Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 1226 PM CST WED NOV 18 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 55 MPH BY LATE AFTERNOON AND EVENING. * IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ003>005-009-010-015>017-033>036-045-048-190300- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1226 PM CST WED NOV 18 2015 /1126 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...EARLY AFTERNOON THROUGH MID DAY THURSDAY. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ007-008-011-019>023-190300- /O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1226 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH BY LATE AFTERNOON. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
364 WWUS73 KABR 182100 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-190500- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 300 PM CST WED NOV 18 2015 /200 PM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...THROUGH THURSDAY MORNING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006-018-037-051-190500- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 300 PM CST WED NOV 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...THROUGH THURSDAY MORNING. * WINDS...INCREASING NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH. * IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-190500- /O.EXA.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 300 PM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. * TIMING...LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH BY EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-190500- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 300 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
912 WWUS73 KABR 190318 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 918 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY... SDZ003>006-009-010-015>018-033>037-045-048-051-191130- /O.CAN.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ /O.EXA.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 918 PM CST WED NOV 18 2015 /818 PM MST WED NOV 18 2015/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-191130- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 918 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Nov 17, 11:38 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 17, 11:38 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1138 AM CST TUE NOV 17 2015
.UPDATE...
ISSUED AT 1105 AM CST TUE NOV 17 2015
MADE SOME SIGNIFICANT CHANGES TO THE FORECAST THIS
MORNING...MAINLY TO LOWER POPS THROUGH THIS AFTERNOON. A VAST
MAJORITY OF THE PCPN EARLIER THIS MORNING HAS PUSHED NORTHEAST OF
THE CWA WITH ONLY LIGHT PCPN ONGOING ALONG AND EAST OF I-29.
ALSO...BASED ON THE GFS LAMP GUIDANCE...HAVE DECIDED TO LOWER HIGH
TEMPERATURES A FEW DEGREES IN SOME LOCATIONS.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY AFTERNOON)
ISSUED AT 401 AM CST TUE NOV 17 2015
MAIN CHALLENGES ARE THE POTENTIAL FOR SOME LIGHT SNOW
ACCUMULATION WEDNESDAY AM AND STRONG WINDS WEDNESDAY/THURSDAY.
INITIAL BAND OF MOISTURE ASSOCIATED WITH ISENTROPIC FORCING LIFTING
NORTH ACROSS THE CWA AT TIME OF FORECAST ISSUANCE. SLOW MOVING COLD
FRONT IS NOW TO THE COTEAU. TEMPS TO THE EAST ARE STILL IN THE LOW
50S...BUT READINGS WILL FALL INTO THE 40S BEHIND THE FRONT. READINGS
ARE EVEN INTO THE LOW 30S IN NORTHWEST SD...THOUGH TEMPERATURES
ALOFT ARE NOT QUITE COLD ENOUGH FOR SNOW. THERE WILL BE A GAP IN
PRECIPITATION FOR MOST OF THE TODAY PERIOD AS BEST FORCING MOVES
NORTH...THOUGH WITH SATURATED PROFILES EXPECT SOME LIGHT HIT AND
MISS RAINFALL. THE LEFT EXIT REGION OF A 135KT JET MOVES UP INTO THE
CWA LATE THIS AFTERNOON/EVENING WHICH WILL PROVIDE FOR A SECOND
ROUND OF WIDESPREAD/MODERATE RAINFALL. THERMAL PROFILES SHOW A SHIFT
TOWARDS SNOWFALL ON THE BACKSIDE OF THE SYSTEM WEDNESDAY
MORNING...THOUGH FORECASTER CONFIDENCE IS LOW. THE ISSUE IS THAT
PROFILES ARE FAIRLY WARM WHILE PRECIPITATION IS OCCURRING...WITH A
BRIEF WINDOW WHERE TEMPERATURES ALOFT COOL ENOUGH FOR SNOWFALL
BEFORE PROFILES DRY OUT. THE AREA FOR AN INCH OR TWO ACCUMULATION
HAS CHANGED LITTLE BETWEEN FORECASTS...MAINLY IN BETWEEN THE
MISSOURI AND THE JAMES VALLEYS.
WIND FORECAST BECOMES THE PRIMARY CONCERN INTO WEDNESDAY AS 1/2KM
WINDS INCREASE TO 50KTS. PRESSURE RISES PEAK LATE IN THE DAY AND
OVERNIGHT...WITH ONLY MODEST COLD ADVECTION...WHICH WILL TEMPER
EXPECTATION ON OVERALL WIND SPEEDS. WILL LEAVE THE WATCH IN PLACE AS
FAR WESTERN COUNTIES COULD STILL TOP WARNING CRITERIA...THOUGH
ANTICIPATE MOST OF THE REST OF THE CWA WILL ONLY EXPERIENCE LONG
LIVED ADVISORY LEVEL WINDS...EXTENDING WELL INTO THURSDAY FOR
NORTHEAST COUNTIES WHERE DAYTIME HEATING/DESTABILIZATION WILL MIX
DOWN TO AROUND 30G50. THESE STRONG WINDS MAY ALSO CREATE FIRE
WEATHER CONCERNS FOR LOCATIONS THAT HAVE NOT RECEIVED MOISTURE.
.LONG TERM...(THURSDAY EVENING THROUGH MONDAY)
ISSUED AT 401 AM CST TUE NOV 17 2015
ASIDE FROM FRIDAY'S SLIM CHANCES OF SEEING A FEW FLAKES OF
SNOW...THE EXTENDED FORECAST PERIOD REMAINS BASICALLY A DRY ONE.
COLD TEMPERATURES...NEAR TO PERHAPS A FEW DEGREES BELOW NORMAL...ARE
STILL FORECAST FOR FRIDAY AND SATURDAY...BEFORE SOME MODERATION IN
LOW LEVEL WAA SETS UP FOR SUNDAY AND MONDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1135 AM CST TUE NOV 17 2015
IFR/MVFR CIGS WILL BRIEFLY AND SLOWLY LIFT THIS AFTERNOON NEAR
KPIR AND KABR. AS A SECOND WAVE OF RAIN/SNOW MOVES IN TONIGHT KABR
AND KATY WILL FALL TO MVFR/IFR AGAIN. BY THE END OF THE PERIOD ALL
SITES SHOULD BE VFR. HOWEVER BEHIND THE LOW NORTHWEST WINDS WILL
INCREASE CONSIDERABLY TO 20 TO 40 KTS WED MORNING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
SDZ003-004-009-015-016-033>035-045-048.
MN...NONE.
&&
UPDATE...SD
SHORT TERM...CONNELLY
LONG TERM...DORN
AVIATION...WISEHazardous weather outlook, Nov 17, 4:14 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CST TUE NOV 17 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 414 AM CST TUE NOV 17 2015 /314 AM MST TUE NOV 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT MINOR SNOW ACCUMULATIONS ARE POSSIBLE ANYWHERE ALONG AND BETWEEN HIGHWAY 83 AND HIGHWAY 281 LATE TONIGHT AND INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEST RIVER MID DAY WEDNESDAY. STRONG WINDS WILL PROGRESS EAST THROUGH THE DAY...CONTINUING OVERNIGHT AND INTO THE DAY THURSDAY. FOR LOCATIONS THAT DID NOT RECEIVE MOISTURE WITH THIS STORM SYSTEM...FIRE WEATHER MAY BE A CONCERN DUE TO THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
Nearby
High Wind Warnings in South Dakota, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.